Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 93, NWS Norman, OK

June 9, 1995Greer County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 9, 1995, 1:32 PM CDT for Greer County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 9, 1995, 1:32 PM CDT (18:32 UTC)
Expired
Jun 9, 1995, 2:15 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties

County Greer County, OK

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:15 PM CDTTornado F0Mangum, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 091834
TOROKC
OKC055-091915-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
132 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 215 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     GREER

INCLUDING THE FOLLOWING LOCATIONS
     MANGUM AND REED

AT 132 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 11
MILES SOUTHWEST OF REED...MOVING EAST-NORTHEAST AT 25 MPH. PERSONS FROM
REED AND MANGUM WESTWARD INTO EASTERN HARMON COUNTY SHOULD TAKE COVER.

GOLFBALL SIZED HAIL WAS REPORTED FROM THIS STORM 4 TO 5 MILES NORTHEAST
OF MCKNIGHT.

DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW.  BASEMENTS OFFER THE BEST PROTECTION.  OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR.  AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER O\R TAKE COVER IN A DITCH OR CULVERT.

THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.


DA
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 4:55 AM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, Jun 9, 4:55 AM CDT, 8 hours 37 minutes before
FPUS3 KOKC 090955
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 AM CDT FRI JUN 9 1995

NO PCGRIDDS DATA AVBL DUE TO NETWORK PROBS...SO NOT MUCH IN THE WAY
OF FANCY STUFF TO LOOK AT.  ALSO WORKING WITH NEW ICWF...HOPEFULLY
ALL WILL TURN OUT RSNBLY WELL....

MAIN OUTFLOW BNDRY NOW ACRS SRN PT OF OK WL PROB BE FOCUS FOR CNVCTN
THIS AFTN.  HAVE SPLIT PCPN FOR TDA INTO ONGOING/THIS AFTN IN SVRL ZN
GRPS.  THE CRNT PCPN SHOULD DIE OUT BY NOON...THEN NEW CNVCTN WL LKLY
FORM AGAIN THIS AFTN OR EVE.

BLV ETA SFC PROG IS MOST RSNBL OF THE SET WITH ITS SMWHT MORE SLY
POSN OF THE LOW IN ERLY PDS.  XPCT HIGHLY UNSTABLE CONDS THIS
AFTN/EVE...SPCLY IN SW.  CAP WL PROB HOLD IN FAR S AND SW...SO WL GO
ONLY ABT 20 PCT THERE...BUT WL STILL MNTN PSBLTY OF SVR EVRYWHR.
SELS MDT RISK APPEARS RSNBL...AND WL ALSO ADD PSBLTY OF HVY RNFL IN
CNTRL AND N CNTRL OK.  CONSIDERED FF WATCH...BUT AM NOT CERTAIN ENUF
OF THE LOCATION OF HVY RNFL TNGT TO ACTUALLY GO FOR IT.  WL LET DAY
SHIFT RECONSIDER.

MODELS DRAG CDFNT THRU THE FA FRI NGT THRU SAT NGT.  PROXIMITY OF
HIGHLY HUMID CONDS IN LWR ATMOS ARGUES FOR MAINTAINING POPS INTO THE
EXTDD PDS...EVEN THO FNT WL PROB MAKE ITS WAY THRU MOST OF THE FA BY
SAT NGT.  XPCT PCPN IN NWRN OK TO BE MNLY RN SAT NGT AS COOL UPSLOPE
FLOW PERSISTS.

DID NOT GET A CHC TO LOOK AT ANYTHING BYND 48 HRS...SO WL LV EXTDD
PDS APPROX AS THEY WERE.

AM RUNNING W-A-Y BHD...AND OUR COMPUTERS DO NOT SEEM TO CARE.  XPCT
ZFP APPROX 510 AM AND OTHER PRODUCTS TO FOLLOW FAIRLY QUICKLY.

FCSTID = 23 = RS
OKC 86 66 80 62 / 80 60 40 40
HBR 90 65 85 63 / 60 60 30 30
SPS 93 68 86 64 / 20 20 30 30
GAG 78 55 80 53 / 40 40 20 30
PNC 85 68 78 60 / 50 40 20 30
DUA 91 71 85 68 / 20 20 30 40

.OK...NONE.
.TX...NONE.

In the hours before

Special weather statement, Jun 9, 9:30 AM CDT, 4 hours 2 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
928 AM CDT FRI JUN 9 1995
Special weather statement, Jun 9, 9:33 AM CDT, 3 hours 59 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
933 AM CDT FRI JUN 9 1995

THE TORNADO WATCH IN EFFECT FOR WESTERN PORTIONS OF OKLAHOMA AND NORTH
TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE
DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE
POSSIBLE LATE TODAY AND TONIGHT.

CS
Special weather statement, Jun 9, 9:33 AM CDT, 3 hours 59 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
933 AM CDT FRI JUN 9 1995

THE TORNADO WATCH IN EFFECT FOR WESTERN PORTIONS OF OKLAHOMA AND NORTH
TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE
DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE
POSSIBLE LATE TODAY AND TONIGHT.

CS
Special weather statement, Jun 9, 9:34 AM CDT, 3 hours 58 minutes before
OKZ004-005-009-010-014>016-021-022-033>036-TXZ083>085-087-091530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
933 AM CDT FRI JUN 9 1995

THE TORNADO WATCH IN EFFECT FOR WESTERN PORBTIONS OF OKLAHOMA AND NORTH
TEXAS UNTIL NOON HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS HAVE
DIMINISHED ACROSS THE AREA... STRONG THUNDERSTORMS WILL AGAIN BE
POSSIBLE LATE TODAY AND TONIGHT.

CS
Special weather statement, Jun 9, 12:45 PM CDT, 47 minutes before
OKZ004>053-TX083>090-092330-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1245 PM CDT FRI JUN 09 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.  LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY
RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN VERY
UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE
AVAILABLE TO FUEL THUNDERSTORMS. AFTERNOON HEATING WILL FURTHER
DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND
NORTH TEXAS. MEANWHILE... AN UPPER AIR LOW PRESSURE TROUGH IS FORECAST
TO BRUSH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

AT THE SURFACE... A BOUNDARY EXTENDING FROM NEAR MANGUM... TO LINDSAY...
TO HOLDENVILLE... WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. MEANWHILE... A WEAK COLD FRONT IN THE EASTERN
TEXAS PANHANDLE WILL BE INTERSECTING THE BOUNDARY IN PORTIONS OF
SOUTHWEST OKLAHOMA. THE INTERACTIONS OF THESE TWO FEATURES COULD ENHANCE
THE POTENTIAL OF TORNADO DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND THE
NORTHWEST PART OF NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND RENEWED
FLOODING WILL BE A PROBLEM IN SOME AREAS. HEAVIEST RAINFALL THREAT WILL
LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA...ALONG AND
NORTH OF THE BOUNDARY.

A STRONG CAPPING INVERSION AT MID LEVELS IN THE ATMOSPHERE OVER CENTRAL
AND SOUTHERN TEXAS COULD LIMIT THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF NORTH TEXAS.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

CS
Special weather statement, Jun 9, 12:52 PM CDT, 40 minutes before
OKZ004>053-TX083>090-092330-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1245 PM CDT FRI JUN 09 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.  LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY
RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN VERY
UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE
AVAILABLE TO FUEL THUNDERSTORMS. AFTERNOON HEATING WILL FURTHER
DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND
NORTH TEXAS. MEANWHILE... AN UPPER AIR LOW PRESSURE TROUGH IS FORECAST
TO BRUSH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

AT THE SURFACE... A BOUNDARY EXTENDING FROM NEAR MANGUM... TO LINDSAY...
TO HOLDENVILLE... WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. MEANWHILE... A WEAK COLD FRONT IN THE EASTERN
TEXAS PANHANDLE WILL BE INTERSECTING THE BOUNDARY IN PORTIONS OF
SOUTHWEST OKLAHOMA. THE INTERACTIONS OF THESE TWO FEATURES COULD ENHANCE
THE POTENTIAL OF TORNADO DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND THE
NORTHWEST PART OF NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND RENEWED
FLOODING WILL BE A PROBLEM IN SOME AREAS. HEAVIEST RAINFALL THREAT WILL
LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA...ALONG AND
NORTH OF THE BOUNDARY.

A STRONG CAPPING INVERSION AT MID LEVELS IN THE ATMOSPHERE OVER CENTRAL
AND SOUTHERN TEXAS COULD LIMIT THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF NORTH TEXAS.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

CS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward58 min
Jun 8, 7:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major66 min
Jun 8, 7:43 PM CDTFlash Flood WarningOUNWoods, Woodward6 hr
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods68 min
Jun 8, 7:55 PM CDTTornado WarningOUNRoger Mills65 min
Jun 8, 8:07 PM CDTSevere Thunderstorm WarningOUNMajor68 min
Jun 8, 8:13 PM CDTTornado WarningOUNEllis62 min
Jun 8, 8:26 PM CDTFlash Flood WarningOUNAlfalfa6 hr
Jun 8, 8:34 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant41 min
Jun 8, 8:59 PM CDTTornado WarningOUNEllis, Roger Mills61 min
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
Jun 8, 9:56 PM CDTTornado WarningOUNEllis64 min
Jun 8, 10:00 PM CDTFlash Flood WarningOUNMajor6 hr
Jun 8, 10:35 PM CDTTornado WarningOUNDewey40 min
Jun 8, 10:47 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan43 min
Jun 8, 10:58 PM CDTSevere Thunderstorm WarningOUNEllis62 min
Jun 8, 11:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNDewey60 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNKingfisher45 min
Jun 8, 11:26 PM CDTTornado WarningOUNDewey49 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward62 min
Jun 8, 11:50 PM CDTSevere Thunderstorm WarningOUNLogan55 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningOUNEllis47 min
Jun 9, 12:26 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Jun 9, 12:42 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward48 min
Jun 9, 12:46 AM CDTSevere Thunderstorm WarningOUNLogan44 min
Jun 9, 12:55 AM CDTFlash Flood WarningOUNGarfield, Kingfisher, Logan5 hr
Jun 9, 1:29 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward46 min
Jun 9, 2:13 AM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Jun 9, 2:13 AM CDTSevere Thunderstorm WarningOUNDewey, Major47 min
Jun 9, 2:21 AM CDTSevere Thunderstorm WarningOUNOklahoma54 min
Jun 9, 3:45 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo45 min
Jun 9, 4:07 AM CDTSevere Thunderstorm WarningOUNCanadian53 min
Jun 9, 4:21 AM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Jun 9, 5:15 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 5:37 AM CDTFlash Flood WarningOUNBlaine113 min
Jun 9, 6:58 AM CDTSevere Thunderstorm WarningOUNLincoln47 min
Jun 9, 8:15 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 9:37 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne68 min
Jun 9, 9:59 AM CDTFlash Flood WarningOUNLogan, Payne2 hr
Jun 9, 12:50 PM CDTSevere Thunderstorm WarningOUNHarmon55 min
Jun 9, 1:05 PM CDTTornado WarningOUNHarmon55 min
Jun 9, 1:40 PM CDTSevere Thunderstorm WarningOUNGrant50 min
Jun 9, 2:09 PM CDTTornado WarningOUNGreer51 min
Jun 9, 2:39 PM CDTTornado WarningOUNGreer, Kiowa66 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningOUNJackson64 min
Jun 9, 3:06 PM CDTSevere Thunderstorm WarningOUNKay24 min
Jun 9, 3:27 PM CDTTornado WarningOUNKiowa63 min
Jun 9, 3:52 PM CDTTornado WarningOUNCaddo53 min
Jun 9, 4:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
Jun 9, 4:39 PM CDTTornado WarningOUNCaddo41 min
Jun 9, 4:45 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole60 min
Jun 9, 5:25 PM CDTSevere Thunderstorm WarningOUNTillman50 min
Jun 9, 5:38 PM CDTSevere Thunderstorm WarningOUNSeminole52 min
Jun 9, 5:51 PM CDTTornado WarningOUNSeminole24 min
Jun 9, 6:08 PM CDTTornado WarningOUNTillman52 min
Jun 9, 6:15 PM CDTTornado WarningOUNSeminole30 min
Jun 9, 6:55 PM CDTSevere Thunderstorm WarningOUNTillman65 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.